MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; KNEE CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; KNEE CEMENTED FEMORAL COMPONENT
Catalog Number 02.12.0005R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 may 2024 lot 168738: (b)(4) items manufactured and released on 16-mar-2017.Expiration date: 2022-03-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Preliminary analysis performed by r&d project manager from the analysis of the pictures of the explanted components, no anomalies can be noted on the implants.No residual cement can be identifed on the distal surface of tibial baseplate and on the internal surface of the femoral component.Poor interdigitation between cement and implant can be related to multiple factors, not implant related (such as cementation process, temperature, time, presence of fluids on the surfaces of cement interface) on the articular surfaces of the tibial insert, no signs of wear or delamination can be noted.There is no evidence to suspect that the event is related to a faulty device.Addiitonal involved implant batch review performed on 24 may 2024 on gmk-sphere 02.07.1204r tibial tray fixed cemented size 4 r (k090988) lot.170446 lot 170446: (b)(4) items manufactured and released on 06-apr-2017.Expiration date: 2022-03-27.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
Revision surgery at about 6 years and 10 months post primary due to tibial and femoral components loosening.No cement on found on the implant during the revision.The patient was instable and there was devices malalingnment.Gmk revision system implanted successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R
Common Device Name
KNEE CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19527700
Report Number3005180920-2024-00415
Device Sequence Number7513080
Product Code JWH
UDI-Device Identifier07630030825866
UDI-Public07630030825866
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2022
Device Catalogue Number02.12.0005R
Device Lot Number168738
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale